Experience with Tirosint

I am on Levothyroxine 100mcg and having really bad reaction to it about 2 hours after I have taken it (breathing problems, very weak, feel like I am going to collapse, dizzy). Understand Tirosint is a form of Levo without all the additives and buffers. Has anyone had any experience with it? Wondering if I am reacting to additives or just can't take T4!!!!

I have tried Armour could not get on with it. Am seeing Endo end of June.

Comments appreciated.

10 Replies

oldestnewest
  • I can only take Tirosint as generics cause stomach issues for me. Tirosint contains glycerin, gelatin and water in addition to Levo.

    However, your reaction seems to be severe. Is this a starting dose for you? If so it seems to be very high. Your body needs to get used to Levo - most start off with 25 mcg and increase dose slowly after 6 weeks (50 mcg for another 6 weeks then 75 mcg for another 6 weeks, etc). It can take months to get to 100mcg dose and sometimes dose increases are only 12.5mcg at a time.

  • Thank you milkwoman. I have had underactive thyroid for 13 years, originally started on 25mcgs of Levo but have ended up on 100 mcgs after 13 years.

    Do you get your Torosint on the NHS, or do you have to buy privately?

    Think my problem might be I just can't tolerate T4 anymore!!!!

  • I'm in the USA and see a private endocrinologist who prescribes my levothyroxine. I did try generics but they all gave me side effects but not with the Tirosint.

    Another thing to consider is, has your brand of levo changed? I've heard in the NHS, the pharmacist can give you whatever brand they have in stock and the fillers are different amongst the different brands. You could be reacting to something that you haven't had before.

    I think you should post another question re: people's experiences with levo and have any experienced an intolerance after so many years on it.

    Take care.

  • Thank you x

  • What problems did you have with Armour? I was going to try it.

  • I can't tolerate Armour, (electric shock in brain, fatigue, weakness, dizziness, balance problems, stomach problems). Lots of people get on well with it, just not for me. Have similar symptoms on Levothyroxine as well, don't think I can tolerate

    T4!!!

  • I have those problems with Levothyroxine.

  • I have been on Levothyroxine for 13 years and gradually over last 4 years became more and more unwell. Doc always said Thyroid results are all fine!! Tried T3 about a month ago, started very slowly to improve, saw my GP and she said I need to be on Levo to see Endo. Reluctantly have gone back on it, 4 days in feel terrible again.

    How long have you felt unwell on Levo?

    Next week am having B12, ferritin, folate and vit D blood test done.

  • 2 weeks now.

  • Hi Janeold25, I've not had side effects like you're describing but the other forms of thyroid medication were simply not being absorbed in my system. Once on the Tirosint, things began getting better. I take a very high dose, 2 (112's/day) and my levels remain normal. Sure hope you find something that works for you very soon.

    Disa

You may also like...